Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 9, NWS Wilmington, OH

April 6, 2001Hardin County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 6, 2001, 4:50 AM EDT for Hardin County, Ohio. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 6, 2001, 4:50 AM EDT (08:50 UTC)
Expired
Apr 6, 2001, 5:25 AM EDT
In force
35 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Hardin County, OH

What was reported inside it

TimeReportWhereRemark
Apr 6, 5:01 AM EDTHail 0.88Kenton, OH

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1210 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 060850
SVRILN
OHC065-060925-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
450 AM EDT FRI APR 6 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARDIN COUNTY IN OHIO...

* UNTIL 525 AM EDT...

* AT 450 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES NORTHEAST OF KENTON...MOVING SOUTHEAST
  AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KENTON...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LAwRGE DAMAGING HAIL...DAMAGING WINDS IN 
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

$$
JOHNSTONE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:34 AM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 6, 3:34 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
334 AM EDT FRI APR 6 2001

WARM FRONT HAS JUST ABOUT CLEARED THE CWFA THIS MORNING...HWVR
CONVECTIVE BOUNDARIES WERE SHIFTING WINDS TEMPORARILY OVER THE FAR
NORTH.  BNDRY PROGGED TO BECOME QUASI-STATIONARY FOR AWHILE ERLY
TDY...LIKELY ENHANCED BY THE RAIN COOLED AIR...BEFORE LIFTING NORTH.
THE PATTERN OF TROFFINESS IN THE WEST...RODGING EAST WL CONTINUE
THRU THE SHORT RANGE...ALTHOUGH A SUCCESSION OF SHORT WAVES WL
GRADUALLY FLATTEN THE RIDGE FOR OUR REGION.

MAIN FCST CHALLENGE IN THE FIRST PERIOD IS POPS.  ETA/NGM HV BEEN
MUCH TOO AGGRESSIVE WITH QPF IN THE WARM SECTOR THUS FAR...AS
INSTABILITY HAS BEEN INSUFFICIENT TO GENERATE PCPN WITH LACK OF
FOCUSING MECHANISM.  THE NEW SHORT RANGE GUIDANCE IS IN GOOD
AGREEMENT WITH THE SYNOPTIC FTRS...BUT WL LEAN TWRD THE AVN QPF
WHICH FOCUSES QPF CLOSER TOO THE WARM FRONT AND EXISTING OUTFLOW
BNDRYS.  WL KEEP POPS IN THE CHC RANGE ALL ZONES TDY...TAPERING FROM
50 FAR NORTH TO 30 IN THE SOUTH.  SAT TRENDS AND SFC OBS DEPICT
PLENTY OF CLDS ARND...BUT SHUD SEE A FEW BREAKS DVLP BY AFTN AS THE
LOWER CLOUD MIXES OUT A BIT.  LLVL THICKNESS WARMS ABV 1400M OVER
THE SW THIS AFTN...WHICH WUD SUPPORT TEMPS 80-85 WITH FULL SUN.
GIVEN THE AFOREMENTIONED CLDS...THE MID-UPPER 70S FROM THE PREV FCST
SEEM MORE RSNBL.

BAND OF HIER MEAN RH/INSTABILITY LFTS NORTH THRU THE AREA
OVERNIGHT...AND WL KEEP LOW CHC POPS ACRS THE NORTH.  STRONG SW FLOW
AND 60+ DWPTS WL KEEP TEMPS UP...AND HV RAISED MOS ACRS THE BOARD.
WL MAINTAIN LOW CHC POPS SUNDAY AS WEAK FORCING AND DIURNAL
INSTABILITY COULD YIELD SOME SHRA/TSRA.  WITH ENUF SUN CUD SEE SOME
80S OVER THE SW.  WL GO AOA THE WARMER FWC TEMPS.

.ILN...NONE.

JOHNSTONE

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 5:51 PM EDTSevere Thunderstorm WarningILNHamilton54 min
Apr 6, 6:31 PM EDTSevere Thunderstorm WarningILNClermont44 min
Apr 6, 7:13 PM EDTSevere Thunderstorm WarningILNAdams47 min
Apr 6, 7:42 PM EDTSevere Thunderstorm WarningILNScioto33 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.